Alert archive / Georgia / Special Weather Statements in 2013

Special Weather Statement, NWS Atlanta, GA

August 7, 2013Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 7, 2013, 6:11 PM EDT for Haralson County, Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2013, 6:11 PM EDT (22:11 UTC)
Expired
Aug 7, 2013, 7:15 PM EDT
In force
64 min
Issued by
NWS Atlanta, GA

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WWUS82 KFFC 072211
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT WED AUG 7 2013

GAZ030-031-041-042-072315-
611 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED 
HAIL...FREQUENT LIGHTNING AND WINDS GUSTING TO 35 MPH IN 
POLK...PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 715 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM WITH HEAVY RAIN OVER EUBANK LAKE...MOVING SOUTH 
AT 15 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITH THIS 
STORM.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS POLK...PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 715 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YORKVILLE...
EUBANK LAKE...FELTON...ANTIOCH...UNION...DRAKETOWN...BUCHANAN...
TALLAPOOSA...TEMPLE...BREMEN AND WACO. HEAVY DOWNPOURS WILL CAUSE 
PONDING OF WATER ON ROADWAYS AS WELL AS CAUSE MINOR FLOODING OF 
CREEKS AND STREAMS.

&&

LAT...LON 3369 8492 3367 8533 3396 8536 3397 8492
TIME...MOT...LOC 2211Z 354DEG 11KT 3390 8512

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:45 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 7, 3:45 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT WED AUG 7 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
COMBINATION OF SHORTWAVE...DIFFLUENT FLOW ALOFT AND PW/S OVER 2
INCHES LED TO AN ACTIVE MORNING ACROSS THE CWA. ACTIVITY IS EXPECTED
THROUGH THIS AFTERNOON INTO THE EVENING. COMPLEX OF STORMS IN TN IS
EXPECTED TO PUSH INTO NW GEORGIA...BUT DECREASE IN INTENSITY
QUICKLY. FLOODING AND WET MICROBURSTS CONTINUE TO BE THE MAIN
THREATS THROUGH TONIGHT AND AGAIN ON THURSDAY. GUIDANCE IS IN GOOD
AGREEMENT THAT CONVECTION WILL DECREASE AFTER SUNSET HOWEVER
DIFFERENCES EXIST AS WE MOVE INTO THE SECOND HALF OF THE NIGHT. GFS
BRINGS ANOTHER SHORTWAVE INTO NW GEORGIA AROUND 06Z WHILE THE ECMWF
IS SLOWER AND FURTHER NORTH WITH THIS DISTURBANCE. THINK WITH
DIFFLUENT FLOW STILL IN PLACE AND NEARING SHORTWAVE THAT COULD SEE
ACTIVITY FIRE UP AGAIN BEFORE SUNRISE ACROSS NORTH GEORGIA. THE
CAVEAT TO ALL OF THIS IS THE MODELS HAVE NOT BEEN HANDLING THE
SITUATION WELL RECENTLY. STILL UNCERTAINTY IN THE FORECAST FOR
THURSDAY. MAY STILL HAVE THE INFLUENCE OF THE SHORTWAVE FOR PART OF
THE DAY...HOWEVER THE UPPER RIDGE STRENGTHENS INTO THE CWA AND THUS
THE AREA LOSES THE NW FLOW THAT HAS BEEN SO PREDOMINATE. IN
ADDITION...THE BETTER UPPER LEVEL DIFFLUENCE IS LOST BY THE AFTERNOON.
ON THE OTHER HAND...PW/S REMAIN ABOVE NORMAL WITH NEAR 2 INCH VALUES
EXPECTED AGAIN ON THURSDAY...SO A WELL SATURATED ATMOSPHERE IS STILL
IN PLACE. THINK THE FOCUS FOR THURSDAY THOUGH WILL BE NORTH GEORGIA
AGAIN SO HAVE CARRIED LIKELY ACROSS MUCH OF THE AREA AND THEN CHANCE
ACROSS CENTRAL GEORGIA. SHOULD SEE A LULL IN ACTIVITY AGAIN THURSDAY
NIGHT. FOR MORE INFORMATION ABOUT POTENTIAL RAINFALL AND HYDROLOGY
IMPACTS SEE THE HYDRO SECTION.

11

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
12Z MODEL RUN SHOWED NO SIGNIFICANT CHANGES TO THE PREVIOUS MEDIUM
RANGE MODEL TRENDS. I HAVE MADE NO SIGNIFICANT CHANGES TO THE
EXISTING EXTENDED FORECAST GRIDS. PLEASE SEE THE PREVIOUS LONG TERM
FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM DISCUSSION/THURSDAY NIGHT THROUGH TUESDAY/

UPPER RIDGE WILL CONTINUE ANCHORED ACROSS THE SOUTHERN PLAINS WITH A
SERIES OF UPPER SHORT WAVES MOVING ACROSS THE STATE. HAVE KEPT MAINLY
CHANCE POPS DURING THE DAY AND CHANCE OR SLIGHT CHANCE OVERNIGHT.
HOWEVER FOR SATURDAY LOOKS LIKE A FRONTAL BOUNDARY WILL DRIFT INTO
NORTH GEORGIA AND STALL FOR A DAY OR TWO. SO HAVE INCLUDED LIKELY
POPS FOR NORTH GEORGIA ON SATURDAY. UPPER FLOW TRANSITIONS TO A
TROUGH OVER THE EASTERN STATES BY THE FIRST OF THE WEEK. SOME DRYING
IS INDICATED FOR NORTH GEORGIA MONDAY AND TUESDAY...BUT NOT ENOUGH TO
REMOVE POPS ALTOGETHER. TEMPERATURES LOOK SEASONAL WITH MID TO UPPER
80S NORTH TO LOW AND MID 90S SOUTH.

41

&&

.HYDROLOGY...
FLOODING CONTINUES ACROSS PARTS OF NORTH GEORGIA. MORE RAIN IS
POSSIBLE ACROSS THESE ALREADY FLOODED AREAS THROUGH THIS EVENING.
WITH ANOTHER DISTURBANCE POSSIBLY AFFECTING THE STATE AGAIN
BY THURSDAY MORNING...ADDITIONAL RAINFALL IS EXPECTED AGAIN ON
THURSDAY. ALTHOUGH WIDESPREAD AMOUNTS OF A HALF INCH TO AN INCH ARE
EXPECTED THROUGH THURSDAY AFTERNOON...ISOLATED HIGHER AMOUNTS ARE
POSSIBLE. THE FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT UNTIL 8AM
THURSDAY. HAVE OPTED NOT EXTEND IT TEMPORALLY AT THIS POINT DUE TO
UNCERTAINTY IN THE FORECAST...BUT IT IS A DISTINCT POSSIBILITY THAT
THE FLOOD WATCH WILL NEED TO BE EXTENDED UNTIL THURSDAY AFTERNOON
ACROSS PARTS OF NORTH GEORGIA.

11

&&

AVIATION...
18Z UPDATE...
CONVECTION CONTINUES THIS AFTERNOON...BUT TIMING AT THE TAF SITES
IS VERY HARD TO TIME. HAVE CARRIED TEMPO TSRA THIS AFTERNOON
EVERYWHERE BUT MCN...BUT SO FAR TS HAS BEEN MORE SCT. WINDS AT ATL
ARE ON THE SSW SIDE HOWEVER SHOULD SHIFT BACK TO THE SSW BY LATE
AFTERNOON. IN ADDITION...SHOULD SEE CIGS IMPROVE THIS AFTERNOON
FROM LOW MVFR INTO HIGH MVFR OR LOW VFR.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON VSBYS. LOW CONFIDENCE ON CIGS...WIND
DIRECTION AND TIMING OF SHRA/TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  88  72  90 /  40  50  30  30
ATLANTA         71  87  73  89 /  40  40  30  30
BLAIRSVILLE     69  81  68  86 /  60  70  40  40
CARTERSVILLE    71  87  72  90 /  50  60  30  40
COLUMBUS        74  92  74  93 /  40  40  30  30
GAINESVILLE     71  85  72  88 /  50  60  30  40
MACON           71  90  73  93 /  40  30  30  30
ROME            72  88  72  91 /  60  70  30  40
PEACHTREE CITY  70  87  72  90 /  40  40  30  30
VIDALIA         73  92  74  93 /  30  30  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...
MERIWETHER...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...
TROUP...UNION...WALKER...WALTON...WHITE...WHITFIELD...WILKES.

&&

SHORT TERM...11
LONG TERM....20
AVIATION...11
Hazardous weather outlook, Aug 7, 6:31 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EDT WED AUG 7 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
631 AM EDT WED AUG 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING FOR
NORTH GEORGIA.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTH ACROSS THE
REGION. THE PRIMARY WEATHER HAZARD WILL BE HEAVY RAINFALL WITH
POSSIBLE LOCAL FLASH FLOODING. RAINFALL RATES OF ONE TO TWO INCHES
PER HOUR ARE POSSIBLE WITHIN THE WATCH AREA. OTHER HAZARDS INCLUDE
GUSTY WINDS AND FREQUENT LIGHTNING. ISOLATED STORMS COULD BECOME
SEVERE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 7, 4:44 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT WED AUG 7 2013

GAZ072-073-082>084-094-095-072145-
444 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TWIGGS...PEACH...
JONES...WILKINSON...BALDWIN...BIBB AND HOUSTON COUNTIES UNTIL 545 PM
EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM BROWNS CROSSING TO HOUSTON
LAKE THE LINE OF THUNDERSTORMS WERE NEARLY STATIONARY. RAINFALL
AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITH THESE STORMS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TWIGGS...PEACH...JONES...WILKINSON...BALDWIN...BIBB AND HOUSTON
COUNTIES...INCLUDING AREAS AROUND HOUSTON LAKE...WESLEYAN...LAKE
TOBESOFKEE...ARKWRIGHT...SKIPPERTON...RUTLAND...PAYNE CITY...MACON...
LAKEWOOD...BYRON...CLINTON...HADDOCK...GRAY...CENTERVILLE AND MIDDLE
GEORGIA REGIONAL AIRPORT. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3247 8375 3268 8379 3269 8377 3269 8372
      3273 8380 3287 8382 3313 8338 3313 8314
      3288 8332 3275 8349 3246 8349
TIME...MOT...LOC 2043Z 270DEG 2KT 3306 8339 3281 8366
          3255 8366
Special weather statement, Aug 7, 5:00 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT WED AUG 7 2013

GAZ005-007-012-013-020-021-072145-
500 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN PICKENS...MURRAY...BARTOW...CHEROKEE...GILMER AND GORDON
COUNTIES UNTIL 545 PM EDT...

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM RAMHURST TO SUGAR
VALLEY...MOVING SOUTHEAST AT 30 MPH. RAINFALL AMOUNTS OF UP TO 1
INCH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
PICKENS...MURRAY...BARTOW...CHEROKEE...GILMER AND GORDON COUNTIES
THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE NICKELSVILLE...RESACA...SUGAR VALLEY...NORTH GEORGIA
SPEEDWAY...CHATSWORTH...AUDUBON...RAMHURST...CALHOUN...OAKMAN...REDBU
D...CARTERS...TAILS CREEK...RANGER...SONORAVILLE AND ROUNDTOP. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THE HIGH RAIN TOTALS SEEN FROM THIS MORNING HAS RESULTED IN
EXTREMELY SATURATED SOILS FOR AREA TREES. THIS WILL ALLOW THESE
TREES TO FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS
LOW AS 30 MPH IN SOME CASES.

&&

LAT...LON 3468 8433 3441 8439 3431 8481 3454 8507
      3461 8493 3477 8477
TIME...MOT...LOC 2059Z 296DEG 24KT 3471 8474 3457 8482
          3452 8502
Special weather statement, Aug 7, 5:04 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT WED AUG 7 2013

GAZ011-072200-
504 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND WINDS GUSTING TO
35 MPH IN CHATTOOGA COUNTY UNTIL 600 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM 6 MILES NORTHEAST OF
CLOUDLAND TO 12 MILES WEST OF MENLO...MOVING SOUTHEAST AT 10 MPH.
RAINFALL AMOUNTS OF UP TO 1 INCH ARE LIKELY WITH THESE STORMS.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS
CHATTOOGA COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CLOUDLAND...MENLO...TRION...CHATTOOGAVILLE...
JAMES H. FLOYD STATE PARK...LYERLY...BERRYTON AND SUMMERVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3459 8533 3450 8519 3431 8544 3430 8547
      3453 8552 3459 8553
TIME...MOT...LOC 2103Z 327DEG 8KT 3459 8544 3450 8559
          3444 8567
Local storm report, Aug 7, 5:08 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT WED AUG 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      4 W TALKING ROCK        34.52N 84.57W
08/07/2013                   PICKENS            GA   OTHER FEDERAL

            A USGS STREAM GAGE INDICATED THE WATER LEVEL ON THE
            MIDDLE AND UPPER PORTIONS OF TALKING ROCK CREEK CAUSED
            MINOR FLOODING OF CREEK ACCESS ROADS...WOODLANDS AND
            FIELDS.

1150 AM     FLASH FLOOD      3 WNW BLAINE            34.52N 84.61W
08/07/2013                   PICKENS            GA   OTHER FEDERAL

            THE STAGE HEIGHT ON A USGS STREAM GAGE ON THE TALKING
            ROCK CREEK NEAR HINTON REACHED FLOOD STAGE OF 10 FEET.
            THE CREEK CREST AT 11.8 FEET CAUSING MINOR FLOODING OF
            CREEK ACCESS ROADS AND WOODLANDS.

1225 PM     FLASH FLOOD      6 SW CUMMING            34.16N 84.22W
08/07/2013                   FORSYTH            GA   OTHER FEDERAL

            THE STAGE HEIGHT AT A USGS STREAM GAGE ON THE BIG CREEK
            AT ATLANTA HIGHWAY NEAR CUMMING REACHED FLOOD STAGE OF 6
            FEET. THE CREEK CREST AT 7.6 FEET. MINOR FLOODING
            OCCURRED OF THE BIG CREEK GREENWAY...WOODLANDS AND
            FIELDS.

&&

KFRANTZ
Special weather statement, Aug 7, 5:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT WED AUG 7 2013

GAZ030-031-041-072215-
528 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...GUSTY
WINDS...AND HEAVY RAIN IN POLK...PAULDING AND HARALSON COUNTIES
UNTIL 615 PM EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS WITH HEAVY RAIN FROM ETNA TO BRASWELL...MOVING
SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS POLK...PAULDING AND HARALSON COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BURNT HICKORY RIDGE...
ARAGON...BRASWELL...FISH CREEK...ROCKMART...ETNA...CEDARTOWN...VAN
WERT...ESOM HILL...ANTIOCH...NEW HOPE...UNION...HIRAM...DALLAS AND
EUBANK LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3407 8477 3386 8475 3384 8502 3385 8536
      3394 8541 3408 8543
TIME...MOT...LOC 2128Z 338DEG 7KT 3404 8535 3401 8511
          3399 8493
Special weather statement, Aug 7, 6:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT WED AUG 7 2013

GAZ030-031-041-042-072315-
611 PM EDT WED AUG 7 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED
HAIL...FREQUENT LIGHTNING AND WINDS GUSTING TO 35 MPH IN
POLK...PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 715 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH HEAVY RAIN OVER EUBANK LAKE...MOVING SOUTH
AT 15 MPH. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITH THIS
STORM.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS POLK...PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 715 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE YORKVILLE...
EUBANK LAKE...FELTON...ANTIOCH...UNION...DRAKETOWN...BUCHANAN...
TALLAPOOSA...TEMPLE...BREMEN AND WACO. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS AS WELL AS CAUSE MINOR FLOODING OF
CREEKS AND STREAMS.

&&

LAT...LON 3369 8492 3367 8533 3396 8536 3397 8492
TIME...MOT...LOC 2211Z 354DEG 11KT 3390 8512

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:08 PM EDTSpecial Weather StatementFFCGordon52 min
Aug 7, 2:38 AM EDTFlash Flood WarningFFCDawson, Lumpkin6 hr
Aug 7, 3:34 AM EDTFlash Flood WarningFFCCherokee, Dawson, Pickens6 hr
Aug 7, 5:24 AM EDTFlash Flood WarningFFCDawson, Gilmer, Pickens6 hr
Aug 7, 5:30 AM EDTRiver Flood WarningFFCDawson, Forsyth15 hr
Aug 7, 6:06 AM EDTFlash Flood WatchFFCBanks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more48 hr
Aug 7, 6:53 AM EDTRiver Flood WarningFFCGilmer8 hr
Aug 7, 7:01 AM EDTFlash Flood WarningFFCGordon6 hr
Aug 7, 8:49 AM EDTFlash Flood WarningFFCCherokee, Dawson, Forsyth6 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 9:18 AM EDTRiver Flood WarningFFCGilmer5 hr
Aug 7, 11:05 AM EDTSpecial Weather StatementFFCCoweta55 min
Aug 7, 11:14 AM EDTFlash Flood WarningFFCGilmer, Pickens6 hr
Aug 7, 11:17 AM EDTFlash Flood WarningFFCCoweta6 hr
Aug 7, 11:36 AM EDTSpecial Weather StatementFFCForsyth54 min
Aug 7, 11:58 AM EDTRiver Flood WarningFFCForsyth17 hr
Aug 7, 12:13 PM EDTRiver Flood WarningFFCCherokee28 hr
Aug 7, 12:33 PM EDTSpecial Weather StatementFFCGwinnett57 min
Aug 7, 12:57 PM EDTSpecial Weather StatementFFCBarrow, Jackson, Madison78 min
Aug 7, 1:26 PM EDTSpecial Weather StatementFFCWalker64 min
Aug 7, 1:31 PM EDTSpecial Weather StatementFFCBanks, Hall59 min
Aug 7, 2:09 PM EDTSpecial Weather StatementFFCClarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more66 min
Aug 7, 2:40 PM EDTAreal Flood WarningFFCCherokee6 hr
Aug 7, 2:54 PM EDTSpecial Weather StatementFFCBartow66 min
Aug 7, 3:03 PM EDTRiver Flood WarningFFCCherokee25 hr
Aug 7, 3:03 PM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Aug 7, 3:16 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes59 min
Aug 7, 3:25 PM EDTSpecial Weather StatementFFCTalbot, Upson65 min
Aug 7, 3:40 PM EDTSpecial Weather StatementFFCGordon65 min
Aug 7, 3:53 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield67 min
Aug 7, 4:18 PM EDTSpecial Weather StatementFFCHancock, Taliaferro, Warren57 min
Aug 7, 4:44 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones61 min
Aug 7, 4:57 PM EDTAreal Flood WarningFFCBanks12 hr
Aug 7, 5:00 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Pickens45 min
Aug 7, 5:04 PM EDTSpecial Weather StatementFFCChattooga56 min
Aug 7, 5:08 PM EDTAreal Flood WarningFFCGilmer, Pickens12 hr
Aug 7, 5:28 PM EDTSpecial Weather StatementFFCPaulding, Polk47 min
Aug 7, 6:19 PM EDTSpecial Weather StatementFFCFloyd56 min
Aug 7, 6:46 PM EDTSpecial Weather StatementFFCButts59 min
Aug 7, 7:31 PM EDTSpecial Weather StatementFFCCarroll59 min

Nearby

Special Weather Statements in Georgia, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.